... so. I am 38 years old and I have Degenerative Disc Disease and recently diagnosed Lumbar Stenosis. I suffer with severe lower back pain and I have arthritis in both hips and my right knee cap. I know this is horrible and it is so depressing that I am facing all of this at my age. The horrible thing is that I am so terribly addicted to these pain pills that I don't know what to do. I have 8 kids and 1 of them is an 11 month old who I can't even pick up half the time do to the chronic pain I am in and I am absolutely useless to him first thing in the morning until I have had my meds and am able to move. I am taking way above the dose I am supposed to be taking and if I don't take more then the doctor is giving me I cannot function because the pain is so bad. I have asked the doctors to please get me into see pain management or ortho or something because I am obviously not on the correct medication since it is not even helping my pain when I stay at the correct dose. Since I do not take the doses prescribed I am always running out of my medicine early and I either borrow medication from a friend of mine who is on the same medicine for a different disorder, or I have to buy them off the street. I am a complete mess and I am my wits end. I cannot continue on this road and I need help and advice really bad. I certainly cannot afford to buy medication off the street with 8 kids and If I don't have the medicine I get very ill as well as suffer in pain. I just don't know what to do. I don't have any medication at all today and no prescription to refill or even due if I did have one and I don't have any money to even buy any. My last dose was last night before I went to bed at about 11:30 and I am starting to get really ill already. Does anyone know if it is safe for me to just stop Cold Turkey? And if I do that does anyone have any ideas on how I can do it? I don't want to get terribly ill and I tried it once before and ended up in the e.r. 2 days later with my blood pressure sky high and my heart rate through the roof. I am already on Xanax and have been for 19 years because I suffer from severe Anxiety disorder and the Xanax does nothing for me to help keep my withdrawal symptoms down at all. I am a wreck and don't know what to do. Please is there anyone out there that can give me some advice on what the best way to handle this would be? Thank you so much everyone... I am so scared and ill and I am so glad I found this sight because I have been dealing with this alone
No, you will not die from quitting opiates cold turkey. However, the benzo's are different. You can not stop taking the xanax cold turkey. It can be fatal. The first thing you must do is find someone you are close enough with to help you with the kids. Since you are out of meds, you may as well start the detox now. You will need Imodium AD, Advil, and your xanax. Get a good multi vitamin too. The first 3 days will be the toughest but I promise you, you can do this and you WILL feel better. Soak in hot baths for as long as possible (all day if you have to) for the restless legs and body aches. Keep a cool wash cloth on your neck and forehead for the hot flashes and headache. Stay in a calm, dimly lit space without interruption and put on light (volume low) relaxing music. Use the Imodium often! Also, drink as much water as you can possibly hold. I mean at least a gallon per day. The more you sweat and urinate the better and quicker this will go.
Change your cotton shirts often so you don't get the chills from wearing a damp shirt. Soak again in a hot bath. More Imodium and advil. I never advise taking more xanax than prescribed, but in your case, a few extras will be needed. I promise you, if you keep focused on the end result, you will find the strength to go through this. It will be over soon. Find that strength, dig down deep , look for that reason to fight this demon to the end. You have 8 wonderful reasons to get yourself clean. Get the thought of pills out of your head!! Get positive thoughts to replace the mind telling you you're missing the pills. The physical part is hard, the emotional part is harder. Please focus! Also type in "Thomas Recipe" on your pc. Follow the directions as closely as you can.
My thoughts and prayers are with you,
Hi mommyneeds, I went through oxycontin withdrawal almost 10 months ago. I took suboxone for 2 days, hated it, so I cold turkeyed. I won't kid you here... it was hell. First was the physical withdrawal, which to put it mildly, sucked dead donkey weenie. (sorry for my profanity every one!) Then came the mental withdrawal, anxiety and depression. BUT, I HAVE MY LIFE BACK NOW! My pain level went down to almost nothing after withdrawal. I was amazed by that. Also, the oxycontin gave me migraines, NO MORE MIGRAINES NOW! I am now longer depressed, nor even very anxious as well. If you decide to get off the junk, you may be pleasantly surprised by the results. I am NOT JUDGING YOU, by any means, please know this! I just want you to know that there is hope. I have a daughter, and my mothers day card this year said "welcome back mom, I missed you"... I cried. I was a zombie on opiate medication, and I never abused it, but I became a zombie just the same.
I know you are in horrible pain, I get it. But, if your meds are not taking care of the pain... then why not try something else? Just a thought. mommyneeds, I shall keep you in my prayers, and I wish you the very best! My heart goes out to you... and to your children. xo sweetlemon
listen to meggieprice. I feel so bad for you, im going through the same thing, taking too many of my rx and running out early, too poor or unlucky to find/buy some when im out, going from being wracked with guilt about being an addict when im out to being ok with life and able to function both mentally and physically when i have enough pain meds. its a terrible sad battle. Im not out of the water yet, but meggie has given me some great advice and EVERYONE has been so kind and helpful on here, as well as non-judgemental! your just like me: in real, honest to goodness pain, but also addicted to opiates. UGH what a terrible place to be. But the fentanyl patch may be a great answer for you. they give you a continuous dose that (theoretically at least) you cant mess with and take too soon and run out. thats IF you can find a dr who actually cares and who will give you the appropriate dose.
but heres where you have to be honest with him, because if you are too embarrassed to tell him how many pills you take a day, hes going to give you a smaller patch, and it will be ineffective.. BELIEVE me, I know. I am not even very religious, (aside from believing in God lol) but i so keenly feel for you, from my own experience, i pray for you tonight. I pray that you can find yourself again, find happiness again, and find a rx regimen that works for you. good luck and keep in touch:)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have 4 bulging diskes and a pars defect I have been taking norco 10/325 for about 7 years now and?
Posted 20 Mar 2014 • 1 answer
Hydrocodone - I've been prescribed norco 7.5 mg , 5x daily . I've been taking them for 4 years. Does
Posted 20 Apr 2015 • 1 answer
I was prescribed Norco 10/325 after two failed surgeries. Years later, Norco is no longer effective?
Posted 4 Jun 2016 • 1 answer
Over ten years I've been taking Norco 10 325 . Over the years it stopped working as well and my doc?
Posted 10 Jul 2016 • 1 answer
Hydrocodone - My orthopedic dr.prescribed me 60 500/325 nor concerns for pain in October 11, then I?
Posted 14 Oct 2016 • 1 answer